A strange thing happened on the way to the Darvocet...

Discussion in 'Fibromyalgia Main Forum' started by BethM, Mar 12, 2006.

  1. BethM

    BethM New Member

    Yesterday I was out running errands, could feel myself getting more and more irritable and grouchy and anti-social feeling. I had a nice time being out in the lovely rainy weather, enjoyed the time alone, so that wasn't a prolem. When I got home I was short tempered with my sweet dogs who just wanted my attention, and had to work not to bite peoples' heads off.

    I realized I hadn't had any pain meds yet that day, although I wasn't really hurting that much. I took my usual half a Darvocet and a tylenol, and within half an hour the world was a much friendlier and brighter place.

    I guess I was hurting and didn't realize it. How strange is that??? Or is the Darvocet a calming agent as well, maybe? I can go a day without Darvocet if I am having a good day, so I know I'm not addicted to it.

    This has happened a few other times, so there is a pattern of some sort.

    Such an odd effect. Anyone else experience this too? I hate to think what I'd be like without the Darvocet when I need it!!

    Peace,
    Beth.
  2. justlooking

    justlooking New Member

    Sorry I can't help regarding the Darvocet, not the pain med I take, but you were back on page 2 and figured I'd bump you back to page one so someone can help specifically with your Darvocet question and experience.


    Just a thought, maybe it wasn't the Darvocet that made you happy and friendly again, but maybe just being home with your sweet dogs and feeling relaxed. I know sometimes I'm a real "bear" when I'm out and then when I get home after the "transitional" period, I'm at a better place. Theres no place like home!

    anyway, glad your day did get better =)
    Sincerely
    JL
  3. leubie

    leubie New Member

    Hey Beth, I am pretty sure that your body or system is just used to having the darvocet. This usually happens w/ any meds that you take every day--your body is just use to it. No you are not addicted(you did not even think about it) your body just reminded you!!!!!LOVE TO ALL LAURA
  4. Chermione

    Chermione New Member

    Yes! Darvocet calms me too. Even if I don't feel a lot of pain, I take it. I take it twice a day only rarely ever needing that third. If I don't take it, I'm very short tempered and then pain comes along soon after.
  5. BethM

    BethM New Member

    thank you for your comments. My family knows to feed me when I get grouchy, but maybe now they need to give me half a Darvocet, too! We are such complex creatures.

    Well, today the sun is shining, the sky is a clear blue, and I am looking forward to a good day. How's that for positive thinking! and I haven't had any Darvocet yet. In fact, I am at work, and realized I forgot to take all my morning meds. This may be an interesting day.

    Peace,
    Beth.
  6. Meghanne

    Meghanne New Member

    You're not addicted, but the body does become dependent when we take a pain med regularly, and when it didn't get the Darvocet when it was used to it, your body reacted. Glad you got over it quickly. :)

    Trish
  7. harrysmom

    harrysmom Member

    Hi, all,
    Felt compelled to answer your question about Darvocet having a calming effect. I have taken it on and off for many years and now take half a pill daily for the aching of CFS which I have had for 10 years. It has always had a calming effect on me and when I try see if I can go without it or substitute something else like aspirin I can only go a couple of days and then feel the need for it. I like the fact that it's calming since it helps the anxiety I have and along with Xanax it helps me a lot. It really helps me function better mentally for some reason as well.
    harrysmom
  8. lovethesun

    lovethesun New Member

    but I have that happen to me.I notice after I get grumpy that I'm hurting pretty bad.(I get a whooshing sound in my ears if I feel bad.I think some of us are too good at ignoring pain.Also,just because the pain pills we took earlier that day are working,there are inflammation from arthritis and other stuff still there....Hope you understand this it's hard to explain sometime.Linda